MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1074300-33
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Hypersensitivity/Allergic reaction (1907)
Date of Event 12/05/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device problem code 1494/patient selection.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of hypersensitivity reaction is listed in the xience xpedition everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.It was reported that the procedure was to treat a lesion in an unspecified artery.The 3.0x33mm xience xpedition stent delivery system (sds) was implanted on (b)(6) 2014.An allergic reaction occurred as the patient noticed shortness of breath but had no other adverse reactions.The patient thought this was somewhat normal as the patient is allergic to things like nickel, latex, bees, and stitches among other things.It should be noted that the xience xpedition everolimus eluting coronary stent system instructions for use (ifu) states: the xience xpedition, xience xpedition sv, and xience xpedition ll everolimus eluting coronary stent system are contraindicated for use in patients with known hypersensitivity or contraindication to everolimus, cobult, chronium, nickel, tungsten, acrylic, and fluoropolymers.In this case, it is possible the ifu deviation related to use in patients with known hypersensitivity may have caused/contributed to the reported patient effects; however, this cannot be confirmed.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 3.0x33mm xience xpedition stent delivery system (sds) was implanted on (b)(6) 2014.An allergic reaction occurred as the patient noticed shortness of breath but had no other adverse reactions.The patient thought this is somewhat normal as the patient is allergic to things like nickel, latex, bees, stitches, and among other things.Treatment, if any, was not reported.No additional information was provided.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16853440
Report Number2024168-2023-04563
Device Sequence Number7658996
Product Code NIQ
UDI-Device Identifier08717648162374
UDI-Public08717648162374
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2016
Device Model Number1074300-33
Device Catalogue Number1074300-33
Device Lot Number4042941
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC STENT
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite